Alert archive / New Mexico / High Wind Watches in 2021
High Wind Watch 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Jan 17, 2021, 2:04 PM MST for 5 counties in New Mexico. It took effect at Jan 18, 2021, 7:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2021, 2:04 PM MST (21:04 UTC)
- In effect from
- Jan 18, 2021, 7:00 PM MST
- Expired
- Jan 18, 2021, 2:59 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130 WWUS75 KABQ 172104 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 204 PM MST Sun Jan 17 2021 NMZ219-180500- /O.NEW.KABQ.HW.A.0001.210119T0200Z-210120T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 204 PM MST Sun Jan 17 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...East winds 25 to 40 mph with gusts between 55 and 60 mph possible. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. Strongest winds are expected below canyons. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...High winds may move loose debris and lawn furniture, damage property, and cause power outages. Travel could be difficult especially for high profile vehicles on north to south oriented roadways including I-25. * ADDITIONAL DETAILS...If snow is able to develop early Tuesday across the metro area, areas of blowing snow and reduced visibility is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ 34
3 follow-up statements
010 WWUS75 KABQ 180440 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 940 PM MST Sun Jan 17 2021 NMZ219-181230- /O.CON.KABQ.HW.A.0001.210119T0200Z-210120T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 940 PM MST Sun Jan 17 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...East winds 25 to 40 mph with gusts between 55 and 60 mph possible. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. Strongest winds are expected below canyons. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...High winds may move loose debris and lawn furniture, damage property, and cause power outages. Travel could be difficult especially for high profile vehicles on north to south oriented roadways including I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
896 WWUS75 KABQ 180929 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 229 AM MST Mon Jan 18 2021 NMZ219-182200- /O.CON.KABQ.HW.A.0001.210119T0200Z-210120T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 229 AM MST Mon Jan 18 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... * WHAT...East winds 30 to 40 mph with gusts between 55 and 60 mph possible. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. Strongest winds are expected below canyons. * WHEN...From this evening through Tuesday afternoon. * IMPACTS...High winds may move loose debris and lawn furniture, damage property, and cause power outages. Travel could be difficult especially for high profile vehicles on north to south oriented roadways including I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
390 WWUS75 KABQ 182159 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 259 PM MST Mon Jan 18 2021 NMZ219-190600- /O.UPG.KABQ.HW.A.0001.210119T0200Z-210120T0000Z/ /O.NEW.KABQ.HW.W.0001.210119T0200Z-210120T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 259 PM MST Mon Jan 18 2021 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...East winds 25 to 40 mph with gusts between 55 and 60 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. Strongest winds are expected below canyons. * WHEN...From 7 PM this evening to 5 PM MST Tuesday. * IMPACTS...High winds may move loose debris and lawn furniture, damage property, and cause power outages. Travel could be difficult especially for high profile vehicles on north to south oriented roadways including I-25. * ADDITIONAL DETAILS...Should light snow develop across the Middle Rio Grande Valley on Tuesday, areas of blowing snow and reduced visibility is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ 34/40
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jan 17, 10:26 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 17, 10:26 AM MST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1026 AM MST Sun Jan 17 2021 .AVIATION... 18Z TAF CYCLE VFR conditions will prevail for the next 24 hours. A few breezes are possible from KFMN southeastward to KCQC and KSRR are likely again today. Strongest gusts, around 30kts, expected around KCQC and KSRR. Otherwise, high clouds will continue to stream over the state today. Clouds will thicken and lower Monday morning. 34 && .PREV DISCUSSION...254 AM MST Sun Jan 17 2021... .SYNOPSIS... A tranquil day is in store today, ahead of a winter storm system that is expected to bring accumulating snow to much of the northern third to half of the state Monday night and Tuesday. Colder temperatures, strong east winds along with good chances for snow will move into northeast New Mexico Monday evening, sliding south and west Monday night. Snow is forecast to continue at times mainly north of I-40 on Tuesday. A break in the storm is forecast for Tuesday night through Wednesday night with rain and mountain snow returning to areas south of Interstate 40 Thursday or Thursday night. Another storm system is forecast to bring rain and mountain snow chances over the weekend. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH MONDAY)... Moderate northwest flow will persist today with breezy to locally windy conditions by afternoon, especially across the eastern highlands. Highs will be 5-10 degrees above normal central and west and near normal eastern plains. Moisture advection head of a Pacific low dropping south offshore of southern California on Monday will result in increasing clouds across our area. At the same time, a backdoor cold front will progress southwest across eastern New Mexico and bring forcing from upslope flow across the highlands and east slopes of the central mountain chain. Light snow will likely develop by late Monday afternoon over the Sangre De Cristo Mountains and adjacent highlands, but any significant accumulation will hold-off until later Monday night. LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... No major changes from the 00Z numerical weather prediction model suite. Backdoor cold front moves into northeast NM Monday morning, pushing relatively slowly southwestward during the afternoon. Most models break out snow across northeast and north-central NM late Monday afternoon or early evening. Snow is forecast to get going across much of northern NM Monday night, spreading south to near I-40 early Tuesday morning. Heaviest accumulations will likely be from midnight or so Monday night through mid-day Tuesday. Went ahead with a winter storm watch for the Tusas mountains, upper RGV, Sangre de Cristo mountains, and Bartlett/Johnson mesas including Raton Pass for Monday night and Tuesday as a result of good model agreement. Additionally, winter weather advisories will likely be needed for the northeast highlands, Jemez mountains and the Espanola Valley zone. Strong to very strong east canyon winds will develop in the RGV Monday evening and continue through much of Tuesday. East winds in the ABQ metro and primarily downwind/west of Tijeras Canyon are forecast to be in the 35 to to 45 mph with gusts to 55 mph. GFS is now more in line with the ECMWF, forecasting a break in the precipitation Tuesday night through Wednesday night. An upstream upper-level low over the PACNW is forecast to kick the closed low just west of northern Baja California eastward on Thursday. Most precipitation remains mainly south of U.S. Hwy 60/380 Thursday and the southerly flow aloft ahead of the low results in snow levels above 7500-8000 feet or so. Another deep upper-level low is forecast to bring rain with snow above 6000 feet to much of western NM next weekend. 11/33 && .FIRE WEATHER... Above normal temperatures will persist across central and western New Mexico through Monday. A backdoor cold front will bring windy to locally very windy conditions to the area late Monday through Tuesday as moisture increases in advance of a Pacific low and results in increasing chances for wetting precipitation. Several inches of snow are likely across the central and northern higher terrain Monday night through Tuesday. Relatively moist conditions will then persist through Thursday as the Pacific low moves slowly eastward across northern Mexico and southern New Mexico, with the best chances for wetting precipitation south of I-40. Winds will trend up Friday through the weekend as a potent Pacific trough approaches, bringing back decent chances for wetting precipitation Saturday night through Sunday. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday afternoon through Tuesday afternoon for the following zones... NMZ210-213>216-227. &&
Hazardous weather outlook, Jan 17, 2:54 AM MST, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 254 AM MST Sun Jan 17 2021 NMZ201>241-181100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 254 AM MST Sun Jan 17 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong winter storm system will take shape Monday night and Tuesday. Moderate to locally heavy snowfall is forecast to develop over northern NM Monday evening then spread south and west on Tuesday. Travel impacts are most likely across the northern third of the state late Monday night through Tuesday. Strong east canyon winds are possible in the Rio Grande Valley Monday night through Tuesday, especially in the Albuquerque metro area where gusts of 45 to 55 mph may occur. Rain and heavy mountain snow may return to the region Thursday and/or Friday as the storm system ejects eastward across the Southwest U.S. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 2:53 AM MST | Winter Storm Watch | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more | 24 hr |
Nearby
High Wind Watches in New Mexico, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.